Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Nashville, TN

April 6, 20164 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 6, 2016, 5:04 PM CDT for 4 counties in Tennessee. It was in force for 41 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2016, 5:04 PM CDT (22:04 UTC)
Expired
Apr 6, 2016, 5:45 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 7 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:04 PM CDTTSTM WND DMG2 E Nashville, TNLARGE TREE FELL ON CAR AT 14TH ST AND AND DAVIDSON ST. TIME RADAR ESTIMATED.
Apr 6, 5:05 PM CDTTSTM WND DMG2 Ene Nashville, TNTREE REPORTEDLY BLOWN DOWN ONTO RUMOURS EAST RESTAURANT IN EAST NASHVILLE
Apr 6, 5:05 PM CDTTSTM WND DMG3 Nne Nashville, TNTREE FELL ONTO AND DESTROYED A MOBILE HOME ON DICKERSON PIKE
Apr 6, 5:10 PM CDTTSTM WND DMGNashville, TNWIND SHATTERED GLASS IN REVOLVING DOOR AT FIFTH THIRD CENTER.
Apr 6, 5:15 PM CDTTSTM WND DMG3 Ene Madison, TNTREE DOWN ACROSS POWER LINES IN RAYON CITY.
Apr 6, 5:16 PM CDTTSTM WND DMG4 Sw Nashville, TNLARGE TREE DOWN IN GREEN HILLS... JUST SOUTHWEST OF DOWNTOWN NASHVILLE.
Apr 6, 5:17 PM CDTTSTM WND DMG1 Nne Green Hill, TNTREE DOWN ON NEEDMORE RD NEAR AVALON BAY.
Apr 6, 5:18 PM CDTTSTM WND DMG2 Se Hendersonville, TNTREE DOWN NEAR INDIAN LAKE ELEMENTARY SCHOOL IN HENDERSONVILLE.
Apr 6, 5:18 PM CDTTSTM WND DMGHermitage, TNLARGE TREE LIMB IN EXCESS OF ONE FOOT IN DIAMETER SNAPPED AND BLOCKING LANE OF TRAFFIC ON ANDREW JACKSON PKWY.
Apr 6, 5:19 PM CDTTSTM WND DMG2 N Mount Juliet, TNTREES WERE BLOWN DOWN IN WINDTREE TRACE.
Apr 6, 5:20 PM CDTTSTM WND DMGMount Juliet, TNTREE AND POWERLINE DOWN AT 500 BLOCK OF SUMMIT WAY
Apr 6, 5:23 PM CDTTSTM WND DMG2 S Gallatin, TNTREE DOWN ACROSS WOODS FERRY RD IN GALLATIN.
Apr 6, 5:23 PM CDTTSTM WND DMG3 N Mount Juliet, TNA TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF SAUNDERSVILLE AND NONAVILLE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WUUS54 KOHX 062204
SVROHX
TNC037-165-169-189-062245-
/O.NEW.KOHX.SV.W.0015.160406T2204Z-160406T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT WED APR 6 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHVILLE...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GALLATIN...LEBANON...NASHVILLE...MADISON...HENDERSONVILLE...MOUNT
  JULIET...GOODLETTSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
  LAKEWOOD...HERMITAGE...OLD HICKORY...BERRY HILL...DICKERSON CHAPEL
  RECREATION AREA AND BLEDSOE CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3631 8620 3604 8679 3620 8691 3654 8638
TIME...MOT...LOC 2203Z 237DEG 45KT 3618 8678 

HAIL...<.75IN
WIND...60MPH
 
$$

27
2 follow-up statements
278 
WWUS54 KOHX 062223
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT WED APR 6 2016

TNC037-062233-
/O.CAN.KOHX.SV.W.0015.000000T0000Z-160406T2245Z/
DAVIDSON TN-
523 PM CDT WED APR 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAVIDSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3631 8620 3617 8655 3635 8666 3654 8638
TIME...MOT...LOC 2223Z 237DEG 45KT 3632 8652 

$$

TNC165-169-189-062245-
/O.CON.KOHX.SV.W.0015.000000T0000Z-160406T2245Z/
SUMNER TN-WILSON TN-TROUSDALE TN-
523 PM CDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUMNER...NORTHWESTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES...

AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HENDERSONVILLE...
OR NEAR GALLATIN...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...DICKERSON CHAPEL
RECREATION AREA AND BLEDSOE CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3631 8620 3617 8655 3635 8666 3654 8638
TIME...MOT...LOC 2223Z 237DEG 45KT 3632 8652 

HAIL...<.75IN
WIND...60MPH
 
$$

27
067 
WWUS54 KOHX 062232
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT WED APR 6 2016

TNC165-169-189-062245-
/O.CON.KOHX.SV.W.0015.000000T0000Z-160406T2245Z/
SUMNER TN-WILSON TN-TROUSDALE TN-
532 PM CDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUMNER...NORTHWESTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES...

AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALLATIN...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. SEVERAL REPORTS OF DAMAGE INCLUDING LARGE
         TREES HAVE FALLEN IN THE WIND.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...DICKERSON CHAPEL
RECREATION AREA AND BLEDSOE CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3631 8620 3617 8655 3635 8666 3654 8638
TIME...MOT...LOC 2231Z 237DEG 45KT 3638 8641 

HAIL...<.75IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:14 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 6, 3:14 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT WED APR 6 2016

.DISCUSSION...

FRONTAL BOUNDARY CURRENTLY POSITIONED ACROSS EASTERN AR. JUST IN
ADVANCE OF THIS FEATURE...WE SEE THE BETTER INSTABILITY AXIS AND THE
SHOWER AND TSTM ACTIVITY ROUGHLY ALONG THE MS RIVER. FURTHER
EAST...A SERIES OF PRE FRONTAL TROUGHS ARE HELPING TO INITIATE
SOME SHOWER ACTIVITY OVER THE MID STATE AND JUST TO THE WEST. THE
INSTABILITY AXIS TO OUR WEST WILL TRANSLATE EASTWARD AS THE FRONT
APPROACHES. HOWEVER...MODELS IN AGREEMENT WITH WEAKENING THE
INSTABILITY FROM 18Z TO 00Z. THUS...SEVERE WEATHER IS NOT LOOKING
LIKELY. ADDITIONALLY...MID LEVEL CAPES LOOK RATHER FLAT AND SO
EVEN SMALL HAIL POTENTIAL LOOKS MINIMAL.

OTW...WE HAVE THE WIND ADVISORY GOING UNTIL 7 PM THIS EVENING. WILL
GO AHEAD AND LET THAT RIDE BUT WE SHOULD SEE THE GRADIENT RELAX
OVERNIGHT.

AS FOR PRECIP AMOUNTS...COULD SEE GREATER TOTALS OF UP TO 1/2 INCH
ACROSS OUR PLATEAU WITH LESSER AMOUNTS WEST. THE REASON FOR THIS IS
BECAUSE THE BOUNDARY IS EXPECTED TO STRENGTHEN WITH TIME AS THE SFC
LOW OVER MICHIGAN STRENGTHENS AS IT MOVES EAST. 850 MB DIRECTIONAL
CONVERGENCE WILL AMP UP WITH TIME. POPS TONIGHT WILL INCLUDE LIKELY
TO CATEGORICAL VALUES. THE WIDESPREAD PRECIP SHOULD END ACROSS OUR
PLATEAU AROUND MIDNIGHT.

GOING FORWARD...UPPER TROUGH WILL DIG ACROSS THE U.S. OVER THE NEXT
SEVERAL DAYS. BACKSIDE UPPER TROUGH ENERGY WILL KEEP A CHANCE OF
MOSTLY LIGHT SHOWERS GOING FOR OUR AREA THROUGH FRIDAY. A CANADIAN
FRONT WILL PUSH THROUGH FRIDAY NIGHT AND KEEP OUR TEMPS BELOW
NORMAL. FREEZING TEMPS WILL BE POSSIBLE FRI NIGHT AND SAT NIGHT AS
WELL. STILL A LITTLE TO SOON FOR ANY FREEZE WATCH INCLUSION...BUT
ONE MAY BE ISSUED IN THE NEXT DAY OR TWO.

NEXT WEEK WILL FEATURE A WARMING TREND FOR THE EARLY PART OF THE
WEEK ALONG WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON
TUESDAY.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR FLIGHT CATEGORIES ARE EXPECTED FOR MOST OF THIS TAF CYCLE.
THERE WILL BE A COUPLE OF HOURS LATE THIS AFTERNOON/EARLY THIS
EVENING WHERE ALL 3 TERMINALS WILL EXPERIENCE SOME IFR TO MVFR
CONDITIONS AS A LINE OF SHOWERS/TS MOVES THROUGH THE MID-STATE BUT
FLIGHT CATEGORIES SHOULD REBOUND QUICKLY.

IT WILL CONTINUE TO BE VERY BREEZY WITH SOUTHERLY GUSTS OF 30-35
KTS THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING HOURS DUE TO A TIGHTENED PRESSURE GRADIENT. WINDS WILL
RELAX A LITTLE OVERNIGHT BUT PICK UP AGAIN THURSDAY WITH GUSTS OF
20-25 KTS OUT OF THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      44  64  42  61  34 /  60  20  30  20   0
CLARKSVILLE    43  63  39  59  31 /  50  30  30  20   0
CROSSVILLE     42  56  37  53  30 /  80  30  40  30  10
COLUMBIA       43  64  42  60  34 /  60  20  20  10   0
LAWRENCEBURG   43  66  42  61  34 /  60  20  20  10   0
WAVERLY        43  64  41  60  33 /  50  20  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BEDFORD-CANNON-
CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON-
FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE-
LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT-
PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON.

&&

SHORT TERM/AVIATION........UNGER
LONG TERM..................21
Hazardous weather outlook, Apr 6, 11:05 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT WED APR 6 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-071615-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1105 AM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS ALL OF MIDDLE TENNESSEE. THE
MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL.

A WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE TODAY.
STRONG SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH
ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW TREES LIMBS MAY BE
BLOWN DOWN AND ISOLATED POWER OUTAGES COULD OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LIGHT FREEZE IS POSSIBLE IN THE UPPER CUMBERLAND FRIDAY NIGHT...
AND A LIGHT FREEZE ALONG WITH WIDESPREAD FROST IS POSSIBLE ACROSS
MOST OF MIDDLE TENNESSEE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

In the hours before

Special weather statement, Apr 6, 4:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT WED APR 6 2016

TNZ026-027-059-060-062-062215-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-CHEATHAM TN-MAURY TN-
437 PM CDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
WILLIAMSON...MAURY...DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES
UNTIL 515 PM CDT...

AT 436 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BURNS TO MOUNT PLEASANT.
MOVEMENT WAS NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
AND LARGE TREE LIMBS MAY SUCCUMB TO THESE WINDS.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...COLUMBIA...ASHLAND CITY...NASHVILLE...MADISON...
HENDERSONVILLE...SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...MOUNT
JULIET...GOODLETTSVILLE...NOLENSVILLE...FOREST HILLS...MOUNT PLEASANT...
OAK HILL...BELLE MEADE...KINGSTON SPRINGS AND LAKEWOOD.

LAT...LON 3634 8672 3629 8664 3625 8664 3624 8659
      3611 8653 3611 8654 3595 8630 3570 8674
      3569 8680 3570 8681 3565 8682 3543 8720
      3543 8724 3572 8726 3573 8723 3597 8721
      3609 8717 3637 8685 3636 8679 3641 8675
TIME...MOT...LOC 2136Z 225DEG 65KT 3598 8721 3553 8718

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:15 PM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more23 hr
Apr 6, 4:37 PM CDTSpecial Weather StatementOHXDavidson, Maury, Williamson38 min
Apr 6, 5:12 PM CDTSpecial Weather StatementOHXMarshall, Rutherford, Sumner, Trousdale, Wilson33 min
Apr 6, 5:37 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson38 min
Apr 6, 5:42 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Smith, Wilson33 min
Apr 6, 6:10 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Smith50 min
Apr 6, 6:11 PM CDTSpecial Weather StatementOHXDeKalb, Putnam34 min
Apr 6, 6:42 PM CDTSpecial Weather StatementOHXPutnam, White48 min
Apr 6, 6:50 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.